Authors: Janković, Slobodanka 
Merkle, Milan
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: A mean value theorem for systems of integrals
Journal: Journal of Mathematical Analysis and Applications
Volume: 342
Issue: 1
First page: 334
Last page: 339
Issue Date: 1-Jun-2008
Rank: M21
ISSN: 0022-247X
DOI: 10.1016/j.jmaa.2007.12.012
Abstract: 
More than a century ago, G. Kowalewski stated that for each n continuous functions on a compact interval [a, b], there exists an n-point quadrature rule (with respect to Lebesgue measure on [a, b]), which is exact for given functions. Here we generalize this result to continuous functions with an arbitrary positive and finite measure on an arbitrary interval. The proof relies on a new version of Carathéodory's convex hull theorem, that we also prove in the paper. As an application, we give a discrete representation of second order characteristics for a family of continuous functions of a single random variable.
Keywords: Carathéodory's convex hull theorem | Correlation | Covariance | Quadrature rules
Publisher: Elsevier
Project: Ministry of Science and Environmental Protection of Serbia, project number 144021

Show full item record

SCOPUSTM   
Citations

2
checked on Nov 27, 2022

Page view(s)

20
checked on Nov 27, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.